Suboxone Withdrawal

How to Manage Symptoms of Suboxone Withdrawal

While it can be very difficult to wean yourself out of a suboxone dependence, this is something that everyone who has developed a dependence on the substance must do. Suboxone itself is used to treat a narcotic dependence, but it must be taken seriously. After all, it is still an opioid. The National Institute on Drug Abuse reports that over 130 people die in the United States each day after overdosing on opioids. The reality is that the use of suboxone can sometimes become a true addiction, and as with most addictive substances, suboxone leaves behind some nasty withdrawal symptoms. With that being said, let’s look into some of the withdrawal symptoms you can expect from stopping the use of suboxone, and what you can do to combat them?

What Are Suboxone Withdrawal Symptoms Like?

Suboxone withdrawal symptoms can vary wildly depending on the person and their addiction to the substance. They can last for as long as a month which can make experiencing even less severe symptoms seem more problematic. Typical symptoms are nausea and vomiting, as well as headaches, indigestion, fever, chills, sweating, insomnia, and lethargy. But the symptoms aren’t all physical either, with anxiety and depression often coming into play as well. These mental symptoms can actually be worse than physical symptoms in some cases.

But don’t let your fear of withdrawal stop you from ending your habit. Make sure that you know what can happen and it’s important that you don’t assume that all of these symptoms will happen to you. And if they do, there are ways that you can manage them.

How Do I Manage Suboxone Withdrawal?

There are many different ways to approach managing suboxone withdrawal symptoms. Even if you aren’t truly addicted to suboxone, you may experience withdrawal symptoms when you stop it. Have a strong support system in place and consider visiting a mental health professional or utilizing a drug rehab program. You shouldn’t stop suboxone abruptly but should rather taper off of it over time. You may want to have your withdrawal monitored by a doctor, or at least keep your doctor in the loop about ending your suboxone usage.

Remember, suboxone can be quite useful. But you must avoid going from one dependency to the other. Make sure that you monitor yourself as you stop using suboxone.

Leave a Reply

Your email address will not be published.